MAUDE Adverse Event Report: TELEFLEX MEDICAL EZ-IO 45MM NEEDLE (BOX OF 5); NEEDLE, HYPODERMIC, SINGLE LU

TELEFLEX MEDICAL EZ-IO 45MM NEEDLE (BOX OF 5); NEEDLE, HYPODERMIC, SINGLE LU
Model Number IPN917347
Medical Device Problem Code Separation Problem (4043)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been returned for investigation.Teleflex will continue to monitor and trend related events.
 
Event or Problem Description
Customer contacted cs on march 17th stating that they had attempted to use a needle on a patient that was in cardiac arrest.They noticed that the needle had been bonded together so they were unable to use it.I reached out to the customer on march 18th but did not receive a response until april 7th.
 
Additional Manufacturer Narrative
Qn# (b)(4).The manufacturing dhr file was reviewed.No recorded results of manufacturing issues or anomalies were reported.The ifu states the following: advance ez-io needle set and release trigger.Pediatrics: release trigger when sudden "give" or "pop" is felt, indicating entry into medullary space.Adults: advance ez-io needle set approximately 1 cm after entry into medullary space; in proximal humerus for most adults catheter should be advanced until needle hub is flush or against the skin (this may be more than approximately 1 cm).7.Stabilize needle set hub, disconnect ez-io power driver, and remove stylet.The attached certificate of compliance (part of dhr) certifies that the aforementioned lot meets the viant upland quality system requirements and specifications.This product has been manufactured and controlled by viant upland in accordance with the fda qsr and iso13485:2016.A review of the certificate of conformance/device history record found that the needle set passed all the release criteria.The device was manufactured in 12/2019 and is approximately 1.5 years old.The complaint sample was never returned to teleflex for investigation purposes.The complaint root cause cannot be established.The complaint cannot be confirmed.No corrective/preventative actions will be assigned.The complaint sample was never returned to teleflex for investigation purposes.The complaint root cause cannot be established.The complaint cannot be confirmed.Teleflex will continue to monitor and trend on complaints of this nature.
 
Event or Problem Description

Brand Name
EZ-IO 45MM NEEDLE (BOX OF 5)
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LU
Manufacturer (Section D)
TELEFLEX MEDICAL
athlone
MDR Report Key11699955
Report Number3011137372-2021-00114
Device Sequence Number3436308
Product Code FMI
UDI-Device Identifier10801902170634
UDI-Public10801902170634
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K091140
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN917347
Device Catalogue Number9079-VC-005
Device Lot Number6654085
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/07/2021
Supplement Date Received by Manufacturer05/26/2021
Initial Report FDA Received Date04/21/2021
Supplement Report FDA Received Date05/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1